Alabama, 2025

Damaging Winds in Alabama, June 19, 2025

June 19, 2025 · NWS HUN · 5 events in 1 county or zone

A squall line dropped rapidly south through northwest Alabama knocking down trees a few locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A squall line dropped rapidly south through northwest Alabama knocking down trees a few locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 19, 3:13 AM CST, 48 minutes earlier.

Area forecast discussion, Jun 19, 3:13 AM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
413 AM CDT Thu Jun 19 2025

...New NEAR TERM...

.NEAR TERM...
(Today)
Issued at 413 AM CDT Thu Jun 19 2025

On the synoptic scale, a deepening surface low will continue to
lift northeastward across the Lower Great Lakes and into southern
Ontario this morning, in conjunction with an intensifying mid-
level shortwave disturbance (embedded within a broader trough
spreading east-southeastward into the western Great Lakes).
Outflow-driven convection is occurring much of the warm sector
from eastern AR into central KY and well ahead of the synoptic
cold front, which should extend from the low southwestward through
the Lower OH Valley and into west-central AR by 12Z. Radar data
suggests that one cluster of storms (which initiated across the
Mid-South region late yesterday evening) is now beginning to
impact a small portion of northwest AL, but appears sub-severe at
the moment with wind gusts of 30-40 MPH, frequent lightning and
locally heavy rainfall the main concerns. Current redevelopment of
deep/moist convection upstream from the initial activity suggests
that the surface cold pool is becoming more pronounced with time,
and should eventually force an outflow boundary southeastward
into our CWFA, resulting in development of additional storms
across the northwestern half of the forecast area through 12Z.

Present indications are that the outflow boundary will continue
to surge southeastward (likely exiting our region between 12-15Z),
with trailing stratiform rain ending from NW-to-SE between
15-18Z. In the wake of morning precipitation, redevelopment of
convection remains unclear for the afternoon period. However,
trailing outflow from the morning MCS may initiate a few storms
early this afternoon (south of the TN River), while additional but
more scattered convection may evolve along the synoptic cold
front (from southern KY into east-central AR) early this afternoon
before spreading southward into our region late this afternoon or
early this evening. If morning clouds manage to disperse and
temps can reach the mid 80s, CAPE of 1500-2500 J/kg would support
a few strong cells even as deep-layer flow/shear will be on a
decreasing trend through the afternoon. Thus, the main threats
with afternoon storms will be brief wind gusts of 40-50 MPH, small
hail and frequent lightning/locally heavy rainfall.

&&

.SHORT TERM...
(Thursday night through Saturday)
Issued at 947 PM CDT Wed Jun 18 2025

The aforementioned trough will continue to shift to our east and
upper ridging will begin to build in from the west. This will
result in a drier but increasingly warmer airmass as we head into
the weekend. Highs will rebound into the upper 80s/lower 90s on
Friday but drier air will keep heat indices from reaching above
the low 90s. Saturday will feel much warmer as temperatures
approach the mid 90s and increasing humidity brings heat indices
near or just above the 100 degree mark. It does not look like we
will meet Heat Advisory criteria of 105 degrees as of now, but
Advisories will likely be needed as we head into next week. More
on that in the following section.

&&

.LONG TERM...
(Saturday night through Wednesday)
Issued at 947 PM CDT Wed Jun 18 2025

At the start of the long term ridging will be solidly in place
centered over the TN Valley. Long term models are in very good
agreement regarding the location and strength of the ridge through
the long term, most supporting 500 MB heights nearing 600 dam by
Tuesday just to our NE. This pattern will be incredibly supportive of
hot and humid conditions across the TN Valley. Through the start of
the work week, SW flow along surface high pressure will support dew
points in the 70s. This paired with daily high temps in the mid to
high 90s will make for apparent temperatures near and just above 100
from Sunday through Wednesday. The repetitive days of highs in the
90s and apparent temps near 100 will push our heat risk into the
Major category (3/4) by early next week. This level of heat risk
affects anyone without proper cooling and hydration. That being
said, please make sure to begin practicing heat safety. This
includes using proper protection from the sun such as sunscreen
and hats as well as ensuring water and cooling are accessible
throughout the day for those partaking in outdoor activities.

While SW flow will be supportive of afternoon thunderstorms each day,
the strong ridging that will be in place is causing some uncertainty
regarding this potential. It will be quite challenging for any storms
to initiate under so much subsidence, thus only a low chance of rain
and storms have been maintained in the forecast at this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 105 AM CDT Thu Jun 19 2025

VFR conds are currently observed at the HSV/MSL terminals,
featuring few Cu and sct Ci with a lgt SSW wind. However, it still
appears likely that a low stratus deck will evolve by 9Z, in
advance of several organizing clusters of TSRA extending from
northeastern AR across western TN and into southwestern KY.
Present indications are that this activity will spread east-
southeastward with time, primarily impacting the terminals from
11-15Z (but potentially continuing into the late morning hours,
before shifting further southeastward and away from the airports
this aftn). Additional showers (and perhaps a few storms) may
redevelop along a slow-moving and weak cold front to our NW late
this aftn, but confidence in precipitation beyond 21Z is too low
to include in the current TAFs. As skies clear later this evening
and winds become calm, patchy BR/FG may begin to develop shortly
before the end of the forecast period.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.

&&

NEAR TERM...70/DD
SHORT TERM...25
LONG TERM...RAD
AVIATION...70/DD

In the hours before

Local storm report, Jun 18, 10:06 PM CST, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1106 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Tstm Wnd Dmg     4 WNW Rogersville       34.84N 87.36W
06/18/2025                   Lauderdale         AL   911 Call Center

            911 call center reported a tree down across
            the road at 12311 HWY 72.

0523 PM     Tstm Wnd Dmg     3 SW Anderson           34.89N 87.30W
06/18/2025                   Lauderdale         AL   911 Call Center

            911 call center reported a tree down at the
            corner of CR 547 and CR 76.

0528 PM     Tstm Wnd Dmg     2 E Anderson            34.91N 87.24W
06/18/2025                   Lauderdale         AL   911 Call Center

            911 call center reported a tree down
            blocking both lanes at 4259 CR 52.

0528 PM     Tstm Wnd Dmg     3 ENE Rogersville       34.85N 87.24W
06/18/2025                   Lauderdale         AL   911 Call Center

            Lauderdale 911 center reported a tree down
            blocking a lane at the intersection of CR 95
            and CR 26.

0533 PM     Tstm Wnd Dmg     3 S Rogersville         34.78N 87.28W
06/18/2025                   Lauderdale         AL   911 Call Center

            911 call center reported a tree down
            blocking both lanes at 421 Lakeview Dr.

0537 PM     Tstm Wnd Dmg     3 ESE Rogersville       34.81N 87.24W
06/18/2025                   Lauderdale         AL   911 Call Center

            911 call center reported a tree down at
            Miller Cemetery blocking the roadway.

&&
Special weather statement, Jun 19, 3:18 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
418 AM CDT Thu Jun 19 2025

ALZ001-002-004>006-TNZ076-096-191000-
Lawrence AL-Madison AL-Lauderdale AL-Limestone AL-Colbert AL-
Moore TN-Lincoln TN-
418 AM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MADISON...
LIMESTONE...LAUDERDALE...COLBERT...NORTHERN LAWRENCE...WEST CENTRAL
MOORE AND WESTERN LINCOLN COUNTIES THROUGH 500 AM CDT...

At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lewisburg to 8 miles southeast of Pulaski
to near Lexington to 7 miles northwest of Cherokee. Movement was
southeast at 25 mph.

HAZARD...Wind gusts of 30-40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Athens, Muscle Shoals, Sheffield, Tuscumbia, Rogersville,
Ardmore, Killen, Town Creek, and Cherokee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3536 8649 3535 8649 3470 8684 3465 8706
      3468 8710 3464 8711 3459 8734 3459 8814
      3489 8810 3491 8814 3501 8813 3499 8684
      3526 8683 3525 8675 3533 8660 3537 8659
TIME...MOT...LOC 0917Z 357DEG 21KT 3539 8686 3510 8696 3490 8742 3485
8802

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

70/DD
Special weather statement, Jun 19, 3:47 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Huntsville AL
447 AM CDT Thu Jun 19 2025

ALZ005-006-009-TNZ076-096-097-191015-
Madison AL-Limestone AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
447 AM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JACKSON...MADISON...
SOUTHERN LIMESTONE...MOORE...LINCOLN AND WESTERN FRANKLIN COUNTIES
THROUGH 515 AM CDT...

At 447 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Petersburg to near Hazel Green
to 7 miles west of Tanner. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Huntsville, Madison, Athens, Winchester, Fayetteville, Moores Mill,
Meridianville, Lynchburg, Redstone Arsenal, and Hazel Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 8625 3537 8627 3534 8624 3535 8622
      3533 8620 3536 8616 3534 8603 3484 8624
      3457 8686 3467 8709 3475 8718 3495 8671
      3537 8657 3536 8649 3532 8642 3535 8641
      3536 8633 3540 8629
TIME...MOT...LOC 0947Z 286DEG 28KT 3535 8651 3494 8666 3475 8709

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RSB

The radar

The Northeast Alabama radar (KHTX), 123 km away, was scanning. The volume nearest the first event began at 10:01 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
June 19, 4:01 AM CST
Where
Lauderdale County, 0.88 mi NW of Arkdell
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.980, -87.430

A tree was knocked down near the bridge on CR 136 near CR 159. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 19, 4:28 AM CST
Where
Lauderdale County, 2.41 mi N of Gravelly Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.915, -87.904

A tree was knocked down blocking both lanes at the intersection of CR 166 and CR 87. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 19, 4:42 AM CST
Where
Lauderdale County, 1.36 mi WSW of Smithsonia
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.794, -87.893

A tree was knocked down at 335 Sunset Beach Road. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 19, 4:47 AM CST
Where
Lauderdale County, 0.6 mi N of Petersville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.859, -87.680

A tree was knocked down blocking both lanes at the intersection of Glen Mary Drive and East Rasch Road. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
June 19, 4:47 AM CST
Where
Lauderdale County, 1.06 mi NW of Jacksonburg
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.890, -87.684

A tree was knocked down onto the roadway at 405 Almond Street. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281766, 1281767, 1281768, 1281769, 1281770.